Cattafed Paracetamol Chlorpheniramine and Ascorbic Acid Syrup

CATTAFED SYRUP®

 

COMPOSITION

Each teaspoonful (5ml) contains

Paracetamol 125 mg

Chlorpheniramine 2 mg

Ascorbic Acid 25 mg

 

CATTAFED SYRUP is a liquid preparation containing the active ingredients as stated above at equivalent amount stated.

 

CLINICAL PHARMACOLOGY

Paracetamol

Paracetamol also known as acetaminophen is the active metabolite of phenaacetin responsible for its analgesic  effect. It is a weak prostaglandin inhibitor in peripheral tissues and posses no significant anti inflammatory effects. It is readily absorbed from the gut with peak plasma concentration occurring about 30 minutes to 2 hours after ingestion.

Chlorpheniramine

This is an alkylamine derivative. Its use in its ability to diminish or abolish the main action of histamine in the body by competitive reversible blockage of Histamine receptor sites on tissues. It does not inactivate Histamine or prevent its synthesis or release. It is of great value in the palliative treatment of allergic reactions.

Ascorbic acid

This is a water soluble vitamin essential in maintenance of body system through prevention of scurvy caused by vitamin C deficiency state. It is an adjunct in ameliorating cold condition and promotion of wound healing.

 

INDICATION AND USAGE

Cattafed has been formulated to relief the symptoms of cold and catarrh through nasal decongestion, pain relief and maintenance of epithelium intergrity through the combined action of its components. It is of good use in cough condition to suppress irritation of upper respiratory tract.

 

CONTRAINDICATION

Cattafed is contraindicated in patients who are sensitive to any of its components should not be used with preparation that has one of its components like paracetamol and other antihistamines. It is also contraindicated in premature babies.

 

INTERACTION

Cattafed contains sedative antihistamine. Therefore it should not be given to patient who are already taking similar product as sedative effect will be potentiated.

There is increased anti-muscarinic effect when taken with anti muscarinic agent like Hyoscrine butylbromide.

 

WARNING

Antihistamines safety in preganancy and lactation has not been established. Cattafed should be avoided during pregnancy and breast feeding.

 

PRECAUTION

Adults taking Cattafed should not drive or operate machinery because the drug could cause drowsiness and loss of coordination at therapeutic dose.

Cattafed should not be given to premature infants and neonates. It should not be taken by asthmatic patients.

 

ADVERSE REACTIONS

At recommended doses, cattafed is well tolerated. Adverse effects if occur may include those related to antimurcarinic effects such as blurred vision, difficulty in micturation, dysuria, dryness of mouth and tightness of chest. Paradoxical CNS stimulation may also occur in some children with insomnia, nervousness, tarchycardia, tremors and convulsion.

Other common side effects include sedation, dizziness and incoordination.

 

ABUSE AND DEPENDENCE

There has been no known history of abuse and deoendence.

 

SYMPTOMS OF OVERDOSE

Overdose toxicity may occur in paracetamol and chlorpheniramine meleate components since ascorbic acid overdose is rare.

Toxicity from overdose if occur could involve the following symptoms: nervousness ataxia, tremo and convulsion, loss of coordination, apnea.

 

ANTIDOTES

There is no known antidote for chlorpheniramine poisoning, however acetylcysteine is the antidote for paracetamol poisoning. Seek immediate medical attention.

 

DOSAGE

1-2 years Half 5ml spoonful three times daily.

2-5 years One 5ml spoonful three time daily.

6-12 years Two 5ml spoonful three times daily.

 

WARNING

Keep all medicines out of reach of children.

 

PRESENTATION

100ml amber colour glass bottle.

 

STORAGE

Store in cool dry place below 25oC.

 

Manufactured by

Peace Standard Pharm. Industry,

Plot 3&5 Adewole Industrial Estate

Lubcon Avenue Ilorin,

Kwara State, Nigeria.

Leave a Reply